New insights on the single machine total tardiness problem

Date
1997
Authors
Tansel, B. C.
Sabuncuoğlu, İ.
Editor(s)
Advisor
Supervisor
Co-Advisor
Co-Supervisor
Instructor
Source Title
Journal of the Operational Research Society
Print ISSN
0160-5682
Electronic ISSN
Publisher
Palgrave Macmillan
Volume
48
Issue
1
Pages
82 - 89
Language
English
Journal Title
Journal ISSN
Volume Title
Series
Abstract

Virtually all algorithmic studies on the single machine total tardiness problem use Emmons' theorems that establish precedence relations between job pairs. In this paper, we investigate these theorems with a geometric viewpoint. This approach provides a compact way of representing Emmons' theorems and promotes better insights into dominance properties. We use these insights to differentiate between certain classes of easy and hard instances.

Course
Other identifiers
Book Title
Citation
Published Version (Please cite this version)